Alert archive / Mississippi / Areal Flood Warnings in 2017
Areal Flood Warning 13, NWS Jackson, MS
NWS Jackson, MS issued this areal flood warning at Jul 26, 2017, 12:46 AM CDT for Lincoln County, Mississippi. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2017, 12:46 AM CDT (05:46 UTC)
- Expired
- Jul 26, 2017, 9:45 PM CDT
- In force
- 21 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 94 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this areal flood warning went out at Jul 25, 5:48 PM CDT, 6 hours 58 minutes earlier.
Area forecast discussion, Jul 25, 5:48 PM CDT, 6 hours 58 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 548 PM CDT Tue Jul 25 2017 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Scattered showers and thunderstorms will continue to slowly diminish through 26/04Z. Otherwise, MVFR visibilities will develop after 26/06Z and linger until 26/13Z with VFR conditions thereafter./26/ && .DISCUSSION... Tonight and Wednesday: An MCV is currently being observed on radar spinning east across the Pine Belt region of Southeast Mississippi this afternoon. This disturbance, along with other ingredients factored into the recipe, was responsible for yet another round of torrential rains which brought widespread flooding across portions of South Central and Southeast Mississippi today. Unfortunately, this occurred almost directly over some locations which experienced torrential rains and flash flooding on Monday. Fortunately, activity is gradually subsiding across these areas as the MCV continues its eastward trek into Southwest Alabama. This trend is expected to continue through the remainder of this afternoon and into this evening. Across the remainder of the CWA, the overall troughing across the region, coupled with afternoon heating and a warm moist and unstable airmass, is resulting in scattered storms developing across the region. This activity is essentially diurnally driven, and will begin to dissipate across the CWA after sunset and daytime heating begins to wane. Overnight, while an isolated shower or storm can't be ruled out, primarily across the eastern half of the CWA, things will remain quiet as lows fall into the low and middle 70s. Currently, a much more subdued forecast is shaping up for Wednesday. As strong high pressure aloft begins to build back into the Lower Mississippi River Valley, the better rain chances will be shunted to the far eastern half of the CWA as the trough is finally pushed out of the region. However, this will result in increasing heat across the forecast area as highs are expected to top out in the low and middle 90s areawide. This, in addition to dew points in the 70s, will cause afternoon peak heat indices to climb up around the century mark across much of the area. /19/ Wednesday night through next Tuesday morning: The pattern will begin hot and humid with increasing heat stress before a cold front brings increasing rain & storm chances & drier air in the wake, which will lower temperatures and reduce the heat stress issues by this weekend. Overall a hot and humid pattern is in store Thursday as strong & anomalous upper ridge will continue to amplify & the center of the 593-595DM 500mb upper ridge axis will continue to pivot east- southeast towards the ArkLaTex. As the cold front stalled to our northeast over the Appalachians propagates east along the Appalachians to the Atlantic seaboard, heights will gradually build into our western portions & help us dry out. Isentropic subsidence and PWs gradually falling to around an inch and a half or so will help suppress convection. With increasingly anomalous low-mid level heights & low level boundary layer temperatures (~20-21 deg C @ 850 mb) this will support efficient warming easily into the mid 90s. Some locales in the Delta could reach into the mid-upper 90s around the 96-97 degree range in the ArkLaMiss Delta but there is potential areas in the east could still reach around the 95 degree mark. This in addition to some decent soil moisture from previous rainfall the past week & drier air, heat indices should peak around the 105 degree mark, especially in the Delta where they could get around the 105-107 degree range. Expanded the graphic further east to mainly along and northwest of the Natchez Trace corridor. There is some potential we could mix out dewpoints somewhat into the lower 70s to maybe upper 60s, due the drier low level air, which could limit the eastward extent of the heat stress issues. But with recent rainfall & more saturated soils, decided to expand the HWO/graphic for limited heat further east. We will have to monitor for potential for heat advisory potential as we get closer. Heat stress & heat related illnesses will be possible. Make sure to drink plenty of water & stay cool! Warm and muggy & above normal lows are expected into the overnight hours, with some locales, especially in the ArkLaMiss Delta, getting near the top 5 warmest low temperatures. Overall a pattern change will be in store as the ridge weakens its grip on us by Friday & into the weekend & builds back to the west. Aloft a strong shortwave and surface low/cold front will be propagating southeast from Canada through the Great Lakes and into the northeast & potentially the northern Appalachians. This helps an increasing stronger 300mb jet to strengthen and trough to amplify to our northeast. This cold front will move down towards our area by late Friday & Saturday. Moisture will quickly be on the increase to around 2-2.25+ inch PWs (90-97th+ percentile) and 345-350K 850mb Theta E ahead of the front. More convection will be in store beginning in the Highway 82 corridor by early Friday morning before more widespread convection is possible areawide by Friday afternoon. Heavy rainfall & locally heavy downpours are possible but due to weak lapse rates/flow, not expecting much in the way of more stronger, organized convection. Expect the rain & storm chances to linger overnight into Saturday. Models are faster to push the cold front through by around Saturday, especially the GFS which is more amplified, but the Euro/Canadian kept a slower push of drier air into the area. Kept scattered convection chances around Saturday. Much drier air is progged to filter in by later Saturday & through the late weekend. This will help PWs fall to only around or less than an inch (<10th percentile) & with dewpoints falling into the mid 60s, this will help temperatures fall a few degrees below average, with highs only reaching the mid-upper 80s and lows in the upper 60s. This will bring much needed relief from recent heat. By next week, the pattern becomes a little more uncertain on bringing back in convection from the south-east as the pattern becomes less amplified & a potential disturbance moves towards our area from the east. Kept some PoPs chances in the Highway 45 corridor Monday & along & east of I-55 Tuesday as moisture will only be on a slow increase. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 94 73 95 / 27 10 5 9 Meridian 72 93 75 96 / 21 16 11 17 Vicksburg 72 95 72 96 / 32 6 3 5 Hattiesburg 73 93 75 95 / 24 20 12 19 Natchez 72 93 72 94 / 18 7 3 6 Greenville 73 96 74 96 / 25 4 3 4 Greenwood 72 95 74 95 / 21 5 3 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jul 25, 5:55 PM CDT, 6 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 555 PM CDT Tue Jul 25 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 262300- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 555 PM CDT Tue Jul 25 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Wednesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Heat stress concerns will trend upwards again Thursday into Friday, especially along and west of the Interstate 55 corridor. Heat advisories may eventually be needed, particularly in portions of the Arklamiss Delta. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 26 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:19 AM CDT | Heat Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 35 more | 40 hr |
| Jul 26, 9:40 AM CDT | Areal Flood Warning | JAN | Lawrence | 12 hr |
Nearby
Areal Flood Warnings in Mississippi, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.